MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM LCP® PROXIMAL FEMUR PLATE 4 HOLES/175MM-LEFT; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM LCP® PROXIMAL FEMUR PLATE 4 HOLES/175MM-LEFT; PLATE, FIXATION, BONE
Model Number 242.104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s height reported as 175 cms.This patient information is unknown.Date of postoperative plate breakage is unknown.Additional device code: hwc complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the patient underwent an osteosynthesis surgery on (b)(6) 2017 to treat the left proximal femur fracture.On (b)(6) 2018 the patient underwent a removal of a locking compression plate (lcp), (4) cortical screws and (2) locking screws due to postoperative plate breakage.The patient had pseudarthrosis that caused the plate to be broken.There were no fragments generated from the broken device.There was no surgical delay.The plate and (6) screws were removed and replaced for a longer plate, and the procedure was successfully completed.Patient outcome was not reported.Concomitant devices reported: unknown cortical screws 4.5mm (product# unknown, lot# unknown, quantity 4); unknown locking screws 7.3mm (product# unknown, lot# unknown, quantity 2).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Flow: broken.Visual inspection: the photo of the broken 4.5 mm lcp proximal femur plate was received at us cq.The x-ray shows a break on the femur plate.According to the product drawing and the x-ray, the plate broke at the 3rd hole that is proximal to the femoral head.This agrees with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as the plate was not returned.Document/specification review: the following drawing(s) was reviewed; - lcp proximal femur plate left this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Risk analysis was performed.Conclusion: the complaint condition is confirmed as the femur plate x-ray showed a broken plate.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part number: 242.104; lot number: 9845562; part manufacture date: 09-jul-2015; manufacturing location: elmira; part expiration date: n/a; nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm lcp proximal femur plate 4 holes/175mm-left product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP® PROXIMAL FEMUR PLATE 4 HOLES/175MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7739403
Report Number8030965-2018-55410
Device Sequence Number13624171
Product Code HRS
UDI-Device Identifier10886982167927
UDI-Public(01)10886982167927
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K030858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number242.104
Device Catalogue Number242.104
Device Lot Number9845562
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer07/11/2018
10/01/2018
10/05/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/01/2018
10/02/2018
10/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight86